MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.This event is related to mdr # 1810909-2023-00178.
 
Event or Problem Description
The customer ran a blood glucose test with the contour meter and obtained a reading of 61 mg/dl at 7:48 a.M.The meter automatically marked it as a control test, and so the reading will be displayed as a control result when accessing the meter's memory.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, an in-house contour meter was tested with the in-house contour test strips using blood sample, which gave a satisfactory performance.The blood glucose readings obtained with the in-house testing were properly marked as blood results in the meter's memory.Additionally, a device history record was reviewed for the suspected contour meter, and no manufacturing anomalies were found.In section h5 of the initial report 'no' was inadvertently selected for 'labeled for single use'.This section has been corrected with 'yes'.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key17460188
Report Number1810909-2023-00179
Device Sequence Number19507753
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number7080G
Device Lot Number2BJ3B01C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale